Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 96, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 19, 2009, 3:50 PM CDT for Mahaska County, Poweshiek County, Iowa. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2009, 3:50 PM CDT (20:50 UTC)
- Expired
- Jun 19, 2009, 4:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Mahaska County, IA, Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:14 PM CDT | TSTM WND GST 60 | 3 Nne Oskaloosa Airport, IA | TRAINED SPOTTER REPORTED WIND GUSTS OF AT LEAST 60 MPH WITH MINOR TREE AND ROOF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2575 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 192050
SVRDMX
IAC123-157-192145-
/O.NEW.KDMX.SV.W.0096.090619T2050Z-090619T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
350 PM CDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN POWESHIEK COUNTY IN CENTRAL IOWA...
MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 445 PM CDT
* AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GUERNSEY TO 3 MILES SOUTHEAST
OF SEARSBORO TO 5 MILES SOUTHWEST OF LEIGHTON...AND WERE MOVING
EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
UNIVERSITY PARK...OSKALOOSA...DEEP RIVER AND BEACON BY 405 PM
CDT...
BARNES CITY BY 410 PM CDT...
KEOMAH VILLAGE BY 415 PM CDT...
ROSE HILL BY 420 PM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 182 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
&&
LAT...LON 4150 9241 4124 9241 4128 9288 4135 9288
4151 9281 4152 9276 4160 9276 4160 9277
4174 9272 4176 9229 4151 9229
TIME...MOT...LOC 2051Z 270DEG 35KT 4167 9230 4154 9268
4128 9283
$$
COGIL3 follow-up statements
000
WWUS53 KDMX 192102
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
402 PM CDT FRI JUN 19 2009
IAC123-157-192145-
/O.CON.KDMX.SV.W.0096.000000T0000Z-090619T2145Z/
POWESHIEK IA-MAHASKA IA-
402 PM CDT FRI JUN 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN MAHASKA AND SOUTHERN POWESHIEK COUNTIES...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF GUERNSEY TO
NEW SHARON TO BEACON...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
UNIVERSITY PARK BY 410 PM CDT...
KEOMAH VILLAGE BY 415 PM CDT...
ROSE HILL BY 420 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4150 9241 4124 9241 4128 9283 4162 9264
4176 9229 4151 9229
TIME...MOT...LOC 2102Z 267DEG 32KT 4169 9221 4148 9256
4128 9268
$$
COGIL000
WWUS53 KDMX 192120
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
420 PM CDT FRI JUN 19 2009
IAC123-157-192145-
/O.CON.KDMX.SV.W.0096.000000T0000Z-090619T2145Z/
POWESHIEK IA-MAHASKA IA-
420 PM CDT FRI JUN 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN MAHASKA AND SOUTHEASTERN POWESHIEK COUNTIES...
AT 420 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES EAST OF GUERNSEY TO 6
MILES EAST OF BARNES CITY TO ROSE HILL...MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.
&&
LAT...LON 4164 9249 4173 9229 4151 9229 4150 9241
4124 9241 4126 9257
TIME...MOT...LOC 2120Z 267DEG 32KT 4169 9200 4149 9235
4129 9247
$$
COGIL000
WWUS53 KDMX 192130
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
430 PM CDT FRI JUN 19 2009
IAC123-157-192140-
/O.CAN.KDMX.SV.W.0096.000000T0000Z-090619T2145Z/
POWESHIEK IA-MAHASKA IA-
430 PM CDT FRI JUN 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAHASKA AND
SOUTHEASTERN POWESHIEK COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 4164 9249 4173 9229 4151 9229 4150 9241
4124 9241 4126 9257
TIME...MOT...LOC 2130Z 267DEG 32KT 4169 9188 4149 9224
4129 9236
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:08 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 19, 3:08 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 310 PM CDT THU JUN 18 2009 .SHORT TERM /TONIGHT/... MAIN UPPER WAVE TO FINALLY MOVE THROUGH THE AREA TONIGHT...WITH ASSOCIATED TROUGH AXIS ALREADY BISECTING THE CWA. COMPLEX OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE AXIS...WITH ACTIVITY EXPECTED TO CONTINUE TO SPREAD EASTWARD THROUGH THE LATE AFTERNOON HOURS. UNIDIRECTIONAL FLOW...AND MODERATE CAPE VALUES STILL GIVE A DECENT CHANCE OF SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ALREADY GETTING DECENT RAIN REPORTS...WITH SYSTEM EXPECTED TO BE FAIRLY PROGRESSIVE. HOWEVER WITH ABUNDANT MOISTURE IN PLACE DUE TO DEWPOINTS IN THE 70S AND PWAT VALUES AROUND 1.5 TO 2.0...THREAT OF FLASH FLOODING NOT OUT OF THE QUESTION WHERE SOME STORMS MAY BACK BUILD ACROSS THE AREA. OTHERWISE AS MAIN WAVE MOVES THROUGH THE AREA THIS EVENING...EXPECT -TSRA TO TAPER OFF FROM WEST TO EAST THROUGH THE EARLY/MID EVENING HOURS. SKIES EXPECTED TO CLEAR LATE TONIGHT...WITH WINDS BECOMING WESTERLY TO NORTHWESTERLY AND LIGHT BY EARLY SATURDAY MORNING. SOMEWHAT CONCERNED ABOUT FOG POTENTIAL LATE TONIGHT...AS MUCH DRIER AIR OVER THE DAKOTAS NOT EXPECTED TO COMPLETELY MAKE IT INTO THE CWA. ALSO WINDS DROP OFF WITH CLEARING SKIES...SO DID INSERT A MENTION OF PATCHY FOG LATE TONIGHT ACROSS ENTIRE CWA. .LONG TERM /SATURDAY THROUGH FRIDAY/... UPPER LEVEL RIDGE AXIS MOVES OVER IOWA DURING SATURDAY...BUT WILL BE FAIRLY TRANSIENT AS ANOTHER BATCH OF SHORTWAVE ENERGY LEAVES THE SOUTHERN ROCKIES AND RIDES NORTHEAST THROUGH THE PLAINS AND OVER THE UPR MS RVR VLY SATURDAY NIGHT AND SUNDAY. COINCIDENT WITH THIS WILL BE A SURGE OF THETA-E ADVECTION OVER IOWA SATURDAY NIGHT AND THE EVENTUAL PASSAGE OF A WARM FRONT SUNDAY...AND A RESURGENCE OF TROPICAL-LIKE AIR WITH PWATS 1.5 TO 2 INCHES. WHILE NOT LOOKING TOO UNSTABLE...A BAND OF WARM ADVECTION SHOWERS/TSTMS SEEMS PROBABLE...MOVING SOUTH TO NORTH SATURDAY NIGHT. IT APPEARS THAT AS WE GO THROUGH THE DAY SUNDAY...INCREASINGLY DRIER AIR ALOFT MOVES OVER IOWA FROM THE SOUTHWEST...AND LOW LEVEL CONVERGENCE SHIFTS NORTHEAST. SO WHILE CAPE VALUES GET VERY HIGH...NOT SURE WE WILL HAVE ENOUGH FORCING TO DO ANYTHING WITH THE CAPE. BUT WILL LEAVE LOW POPS IN THE FORECAST...WITH RELATIVELY HIGHER POPS TO THE NORTHEAST CLOSER TO THE WARM FRONT. THE STRONG UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN PLAINS NOSES BACK OVER THE REGION MONDAY THROUGH TUESDAY NIGHT AND WILL LIKELY MAINTAIN DRY...BUT VERY WARM AND HUMID CONDITIONS FOR US THROUGH THE PERIOD. ONE CAVEAT THOUGH IS THAT A POTENTIAL WEAK DISTURBANCE MAY RIDE OVER THE RIDGE OVER NRN IA MONDAY WITH ATTENDANT CHANCE FOR THUNDERSTORMS. BUT CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO GO MORE THAN SLIGHT CHANCE. THE NEXT SIGNIFICANT CHANCE FOR THUNDERSTORMS STILL APPEARS TO BE LATE WEDNESDAY INTO EARLY THURSDAY AS AN UPPER LEVEL TROUGH TRAVERSES THE NORTHERN CONUS...FLATTENS THE RIDGE AND BRINGS A COLD FRONT SOUTHEAST INTO IOWA. THEN THERE IS THE UNCERTAINTY OF HOW FAR SOUTH THE FRONT WILL GO BEFORE STALLING...SO LOW POPS WILL BE MAINTAINED THURSDAY THROUGH FRIDAY. MONDAY AND TUESDAY APPEAR TO BE THE WARMEST DAYS OF THE FORECAST PERIOD...WITH LOWER TO MID 90S COMMON AND PLENTY OF HUMIDITY TO GO ALONG WITH IT. OTHERWISE...TEMPS WILL STILL REMAIN AT OR ABOVE NORMAL LEVELS. && .AVIATION...19/18Z SFC TROUGH AXIS MOVING THROUGH WESTERN/NORTHERN CWA...WITH CONTINUED PUSH EASTWARD. THIS WILL ALLOW FOR SFC WINDS TO SHIFT TO THE WEST/NORTHWEST THROUGH THE AFTERNOON INTO THE EVENING. THIS BOUNDARY ALSO PROVIDING A FOCUS OF SOME SHOWER AND THUNDERSTORM DEVELOPMENT. EXPECT A LINE OF STORMS TO MOVE THROUGH THE AREA THIS AFTERNOON INTO THE EARLY EVENING HOURS...AS AN UPPER LEVEL SYSTEM SHIFTS EASTWARD FROM THE CENTRAL/NORTHERN PLAINS. ACTIVITY FURTHEST SOUTH TO BE MORE INTENSE THAN STORMS FURTHER NORTH...THEREFORE HIGHLIGHTED CHANCES AT KDSM AND KOTM WITH VCTS VERSUS THE VCSH/CB MENTION FURTHER NORTH. ENTIRE SYSTEM TO MOVE OUT OF THE AREA BY LATE TONIGHT...ALLOWING FOR CLEARING SKIES INTO SATURDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ALBRECHT LONG TERM...MOYER AVIATION...ALBRECHT
Hazardous weather outlook, Jun 19, 3:44 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT FRI JUN 19 2009 IAZ061-062-073>075-083>086-094>097-201015- JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 344 PM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA THROUGH EARLY EVENING. DAMAGING WINDS...AND LARGE HAIL...AND HEAVY RAIN ARE THE MAIN SEVERE THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST SATURDAY NIGHT THROUGH MONDAY NIGHT...AND THEN AGAIN TOWARD THE END OF THE WEEK. THE SEVERE WEATHER POTENTIAL IS QUITE LOW AT THIS TIME. THE THREAT OF SEVERE WEATHER WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING. IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>072-081- 082-092-093-201015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 344 PM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND AN ISOLATED THUNDERSTORM WILL TAPER OFF ACROSS THE AREA THROUGH THE EARLY EVENING HOURS. AS OF RIGHT NOW IT APPEARS THE SEVERE THREAT HAS ENDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST SATURDAY NIGHT THROUGH MONDAY NIGHT...AND THEN AGAIN TOWARD THE END OF THE WEEK. THE SEVERE WEATHER POTENTIAL IS QUITE LOW AT THIS TIME. THE THREAT OF SEVERE WEATHER WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MJA
In the hours before
Local storm report, Jun 19, 12:38 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1238 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HAIL 5 E ATLANTIC AIRPORT 41.42N 94.96W
06/19/2009 E0.75 INCH CASS IA TRAINED SPOTTER
DELAYED REPORT
&&
PODRAZIKLocal storm report, Jun 19, 12:54 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1254 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HAIL 3 SW GILMAN 41.85N 92.82W
06/19/2009 E0.75 INCH JASPER IA TRAINED SPOTTER
PEA TO PENNY HAIL...DELAYED REPORT
&&
PODRAZIKLocal storm report, Jun 19, 2:06 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
206 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 3 S DES MOINES INT AIRP 41.49N 93.65W
06/19/2009 M0.88 INCH WARREN IA TRAINED SPOTTER
ESTIMATED 50 MPH WIND GUST
&&
PODRAZIKSpecial weather statement, Jun 19, 2:17 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 217 PM CDT FRI JUN 19 2009 IAZ060-061-191945- JASPER-POLK- 217 PM CDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JASPER AND SOUTHEASTERN POLK COUNTIES UNTIL 245 PM CDT... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF PLEASANT HILL...OR 11 MILES EAST OF DES MOINES...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... PRAIRIE CITY AND COLFAX BY 230 PM CDT. LAMBS GROVE BY 240 PM CDT. NEWTON AND NEWTON AIRPORT BY 245 PM CDT. COGIL
Special weather statement, Jun 19, 2:47 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 247 PM CDT FRI JUN 19 2009 IAZ061-192015- JASPER- 247 PM CDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER COUNTY UNTIL 315 PM CDT... AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEWTON...OR 28 MILES EAST OF DES MOINES... MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Jun 19, 2:56 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
256 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL NEWTON 41.70N 93.05W
06/19/2009 M0.88 INCH JASPER IA AMATEUR RADIO
0250 PM HAIL 3 WNW NEWTON AIRPORT 41.68N 93.08W
06/19/2009 E0.88 INCH JASPER IA LAW ENFORCEMENT
0252 PM HAIL 2 NNW NEWTON AIRPORT 41.70N 93.03W
06/19/2009 E0.88 INCH JASPER IA TRAINED SPOTTER
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:32 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 43 min |
| Jun 19, 4:43 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 37 min |
| Jun 19, 5:57 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 48 min |
| Jun 19, 6:24 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 51 min |
| Jun 19, 6:27 AM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 48 min |
| Jun 19, 6:40 AM CDT | River Flood Warning | DMX | Madison, Warren | 48 hr |
| Jun 19, 7:14 AM CDT | Severe Thunderstorm Warning | DMX | Tama | 16 min |
| Jun 19, 3:09 PM CDT | Areal Flood Advisory | DMX | Clarke, Madison, Polk, Union, Warren | 3 hr |
| Jun 19, 3:13 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Decatur, Wayne | 59 hr |
| Jun 19, 3:52 PM CDT | Areal Flood Advisory | DMX | Davis, Jasper, Mahaska, Marion, Poweshiek, Wapello | 62 hr |
| Jun 19, 4:15 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Mahaska, Wapello | 27 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.